MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NUVENT¿; INSTRUMENT, ENT MANUAL SURGICAL

MEDTRONIC XOMED INC. NUVENT¿; INSTRUMENT, ENT MANUAL SURGICAL
Model Number 18INFKIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the balloon was taken out of the box and used on the patient in the functional endoscopic sinus surgery (fess) case.Balloon was not inflating properly after use in the middle of the procedure.When the inflator was checked to ensure proper priming, it fell apart in two pieces in the scrub tech's hands.The scrub stated 'that they did what they always do".The scrub is very familiar with products and utilizes them frequently in procedure.Balloon seekr did not contribute to the inflator event.But due to wasted product it was credited.No patient impact.
 
Additional Manufacturer Narrative
H3: visually, the packaging carton was damaged when returned.When returned, the packaging carton contained inserts and the inflator.There were no traces of contamination found on the inflator.When returned, the plunger was dislodged from the inflator¿s base.There were traces of adhesive noted at the distal end of the plunger (on the tip of the plunger¿s syringe).Functional testing could not be performed due to the device being dislodged/broken.A review of the global complaint data showed no other complaints about this lot number.Conclusion: in the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NUVENT¿
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key18745284
Report Number1045254-2024-00250
Device Sequence Number6250419
Product Code LRC
UDI-Device Identifier00643169770997
UDI-Public00643169770997
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K132297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model Number18INFKIT
Device Catalogue Number18INFKIT
Device Lot Number0227771487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale